The Lupus Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
553 Posts
Discussion Starter · #1 ·
Hey everyone

Not sure I have put this in the right place. I am not really sure as I am still learning all about this lupus thing, and you guys are usually great and seem to offer great advice.... and you've been there.

Since Thursday, I have had this bizzare headache that on Saturday was pretty annoying not even the strong co-codamol was shifting it! Thursday night and Friday I hardly slept if at all because my joints (my knees in particular) were driving me insane.Then on Saturday I totally lost the plot over something that normally would just go over my head. I was out on first aid duty and walked off site over something that I would normally just sort out without causing a scene.It's almost as if my mood switched! Then today I did it again but to my boss! I walk up feeling really tired and sick and everything was aching. My brain wasn't working (think I left it under my pillow) and I did something stupid on a client's records and she asked me a perfectly simple question that I couldn't understand and got so confused about... so she sent me home and told me to go to bed:). My other boss said I didn't look to great....

Besides that I had some mouth ulcers the other day and have started with Vaginal thrush again and I fell like I could sleep for a year although my blooming joints wont let me.. kiljoys!

could this be the start of a flare and if so can I control it? I had started to reduce my hydroxychloroquin to 1 tab one day and 2 the next as my rash had finally gone maybe I should increase them again?

Thanks for listening

Claire:tears:

Oh and I forgot that my hair is starting to come out a little more than normal again and dizzy spells
 

·
Registered
Joined
·
4,369 Posts
Claire,

It sounds like your flaring not starting a flare!

Why are you reducing plaquenil just because you rash was going?

My Immunologist is of the mind that disease controlling drugs are for life and even if symptoms dissapear we still have lupus! Perhaps you should phone your specialist and maybe get permission to up the dose!

Perhaps you may need something extra like Pred to get things back in control alot quicker!

Best wishes anyway and hope you can feel better soon!

Love Lesley
 

·
Registered
Joined
·
2,661 Posts
HI

I have to agree with Lesley - you sound like you are flaring and DON"T stop (or taper) the plaquenil!!! In fact you need to see your doctor as soon as possible to e checked out and possible have your treatement increased.

Did your doctor want you to go off the plaquenil, or did you decide it wasn't necessary?

X C X
 

·
Registered
Joined
·
553 Posts
Discussion Starter · #4 ·
Thanks Cath and Lesley.

I dropped the plaquenil as that is what the rheumatologist advised in the letter after my diagnosis. So I did start about a month ago but am now regretting it. I need to go and see the doctor about my sleeping or lack of it.

Thanks again

Claire
 

·
Registered
Joined
·
2,661 Posts
Thanks for clarifying that Claire, I really wonder what the rheumatologist was thinking, as this is certainly not the usual management.

How soon can you get an appointment, and is it with your GP pr the rheumatologist?

Take care, and I hope you can get someone to tret you properly soon.

X C X
 

·
Registered
Joined
·
553 Posts
Discussion Starter · #6 ·
Hi Cath

Thanks. I only saw the rhumatologist once, she said it was poss mild lupus and I never saw her again. All other correspondance was done via letter were my ANA was increasing as were my symptoms. My GP is very sweet, but a little clueless, so he is learning along with me!:(

Claire
 

·
Registered
Joined
·
7,800 Posts
Hi Claire,

I agree with the others, that is not the beginning of a flare but bang in it!

I would wonder too about that plaquenil reduction especially as you don't mention having any problems tolerating it.

If plaquenil alone is not enough then you might want to consider a SHORT spurt of prednisolone to see if it will control the flare and get you over this bad patch (at least until the plaquenil can kick in again if you react to it quickly). Short spurts can be tapered and stopped easily and don't have all the implications of longer term use. If that doesn't work and the flare is continuing more long-term then the doc should be looking into steroid sparing drugs such as azathioprine(imuran).

Whatever happens sounds like you need to see the doc and if your rheumy is as unavailable as he/she sounds then I'd be looking into finding one where I can at least call the secretary and leave a message. There are some very good rheumies out there and it is their job to be there for patients.

hugs to you :hug:
Katharine
 

·
Registered
Joined
·
553 Posts
Discussion Starter · #8 ·
Thanks Katherine

I was planning on phoning my GP's office tomorrow. Hopefully he may be a little more clued up this time... bless him

Thanks you all for your support. It means so much having others to ask advice of!
 
1 - 8 of 8 Posts
Top